Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2015 (2015), Article ID 201675, 4 pages
http://dx.doi.org/10.1155/2015/201675
Case Report

A Lethal Complication of Endoscopic Therapy: Duodenal Intramural Hematoma

1Department of Gastroenterology, Mehmet Akif İnan Training and Research Hospital, Şanlıurfa, Turkey
2Department of Gastroenterology, Umraniye Training and Research Hospital, Istanbul, Turkey
3Department of Radiology, Mehmet Akif İnan Training and Research Hospital, Şanlıurfa, Turkey
4Department of Nephrology, Okmeydanı Training and Research Hospital, Istanbul, Turkey

Received 27 October 2015; Revised 12 November 2015; Accepted 23 November 2015

Academic Editor: Hideto Kawaratani

Copyright © 2015 Turan Calhan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Duodenal intramural hematoma (DIH) usually occurs in childhood and young adults following blunt abdominal trauma. It may also develop in the presence of coagulation disorders and may rarely be an iatrogenic outcome of endoscopic procedures. Management of DIH is usually a conservative approach. A case of intramural duodenal hematoma that developed following endoscopic epinephrine sclerotherapy and/or argon plasma coagulation and that was nonresponsive to conservative therapy in a patient with chronic renal failure who died from sepsis is being discussed in this report. Clinicians should be aware of such possible complications after endoscopic hemostasis in patients with coagulation disorders.